Alert archive / Hawaii / Gale Warnings in 2016

Gale Warning 7, NWS Honolulu, HI

November 21, 2016

NWS Honolulu, HI issued this gale warning at Nov 21, 2016, 3:40 PM HST. It took effect at Nov 22, 2016, 3:32 AM HST. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2016, 3:40 PM HST (01:40 UTC)
In effect from
Nov 22, 2016, 3:32 AM HST
Expired
Nov 27, 2016, 3:08 AM HST
In force
5 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

934 
WHHW70 PHFO 220140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST MON NOV 21 2016

...GALE WARNING FOR PAILOLO CHANNEL...MAALAEA BAY...ALENUIHAHA
CHANNEL AND THE WATERS NEAR SOUTH POINT...
...SMALL CRAFT ADVISORY FOR REMAINING WATERS...

.INCREASING TRADE WINDS WILL BRING GALE FORCE WINDS TO THE
TYPICALLY WINDIER AREAS. THE INCREASE IN WINDS WILL ALSO GENERATE
INCREASING SEAS. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO
THE MIDDLE OF THE WEEK...AND POSSIBLY LONGER.

PHZ119>121-123-124-221445-
/O.NEW.PHFO.SC.Y.0061.161122T0140Z-161122T1600Z/
/O.NEW.PHFO.GL.W.0007.161122T1600Z-161124T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
340 PM HST MON NOV 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT TONIGHT
  WILL INCREASE TO 25 TO 35 KT FOR TUESDAY AND WEDNESDAY. SEAS 7
  TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-221445-
/O.NEW.PHFO.SC.Y.0061.161122T0140Z-161124T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
340 PM HST MON NOV 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH SEAS 7 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
12 follow-up statements
335 
WHHW70 PHFO 220714
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
914 PM HST MON NOV 21 2016

...GALE WARNING FOR MAALAEA BAY...THE WATERS SOUTH OF THE
BIG ISLAND...AND THE PAILOLO AND ALENUIHAHA CHANNELS...
...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRENGTHENING TRADE WINDS WILL BRING GALE FORCE CONDITIONS 
TO THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS OF 
MAUI COUNTY AND THE BIG ISLAND STARTING TUESDAY. THE STRONGER 
TRADE WINDS WILL ALSO GENERATE ELEVATED ROUGH SEAS. THESE 
WINDY CONDITIONS AND ROUGH SEAS ARE FORECAST TO CONTINUE AT 
LEAST INTO THE UPCOMING WEEKEND.

PHZ119>121-123-124-222015-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161122T1600Z/
/O.CON.PHFO.GL.W.0007.161122T1600Z-161124T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
914 PM HST MON NOV 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT 
  TONIGHT...THEN INCREASING TO 25 TO 35 KT TUESDAY AND 
  WEDNESDAY. SEAS 8 TO 11 FT TONIGHT...THEN INCREASING TO 9 TO 
  13 FT TUESDAY AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>118-122-222015-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161124T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
914 PM HST MON NOV 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT THROUGH WEDNESDAY. SEAS 
  7 TO 10 FT TONIGHT...THEN INCREASING 8 TO 11 FT TUESDAY AND 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
912 
WHHW70 PHFO 221332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST TUE NOV 22 2016

...GALE WARNING FOR MAALAEA BAY...THE WATERS SOUTH OF THE BIG
ISLAND...AND THE PAILOLO AND ALENUIHAHA CHANNELS... 
...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRENGTHENING TRADE WINDS WILL BRING GALE FORCE CONDITIONS TO
THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS OF MAUI
COUNTY AND THE BIG ISLAND THIS WEEK. THE STRONGER TRADE WINDS
WILL ALSO GENERATE ELEVATED ROUGH SEAS. THESE WINDY CONDITIONS
ARE FORECAST TO PERSIST INTO THIS WEEKEND.

PHZ119>121-123-124-230245-
/O.CAN.PHFO.SC.Y.0061.000000T0000Z-161122T1600Z/
/O.EXT.PHFO.GL.W.0007.161122T1332Z-161124T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
332 AM HST TUE NOV 22 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WINDS AND SEAS...THROUGH WEDNESDAY...EAST TO NORTHEAST WINDS UP
  TO 35 KT...AND SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE 
CONDITIONS.

&&

$$

PHZ110>118-122-230245-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161124T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
332 AM HST TUE NOV 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...THROUGH WEDNESDAY...EAST WINDS 25 TO 30 KT...
  AND SEAS 8 TO 11 FT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
427 
WHHW70 PHFO 230130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST TUE NOV 22 2016

...GALE WARNING FOR MAALAEA BAY...WATERS SOUTH OF THE BIG
ISLAND...AND THE PAILOLO...ALENUIHAHA...AND KAIWI CHANNELS...AND
SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRENGTHENING TRADE WINDS WILL BRING GALE FORCE CONDITIONS TO
THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS OF MAUI
COUNTY AND THE BIG ISLAND...AND THE KAIWI CHANNEL...THIS WEEK.
THE STRONGER TRADE WINDS WILL ALSO GENERATE ELEVATED ROUGH SEAS.
THESE WINDY CONDITIONS ARE FORECAST TO PERSIST INTO THIS WEEKEND.

PHZ116-231430-
/O.UPG.PHFO.SC.Y.0061.000000T0000Z-161124T0400Z/
/O.EXB.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/
KAIWI CHANNEL-
330 PM HST TUE NOV 22 2016

...GALE WARNING IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...THROUGH THURSDAY...EAST WINDS UP TO 35 KT...
  AND SEAS 9 TO 12 FT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ119>121-123-124-231430-
/O.EXT.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 PM HST TUE NOV 22 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...THROUGH THURSDAY...EAST TO NORTHEAST WINDS UP
  TO 35 KT...AND SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>115-117-118-122-231430-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161125T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
330 PM HST TUE NOV 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...THROUGH THURSDAY...EAST WINDS 25 TO 30 KT...
  AND SEAS 8 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
764 
WHHW70 PHFO 231340
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST WED NOV 23 2016


PHZ116-119>121-123-124-240245-
/O.CON.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
340 AM HST WED NOV 23 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...EAST WINDS UP TO 35 KT. SEAS 10 TO 15 FT IN
  THE CHANNELS AND SOUTH OF THE BIG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>115-117-118-122-240245-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161125T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
340 AM HST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
803 
WHHW70 PHFO 240133
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST WED NOV 23 2016

...GALE WARNING FOR KAIWI PAILOLO AND ALENUIHAHA CHANNELS...
MAALAEA BAY...AND WATERS SOUTH OF THE BIG ISLAND. SMALL CRAFT
ADVISORY FOR ALL OTHER WATERS...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL CONTINUE TO DELIVER
STRONG TRADE WINDS TO THE AREA THIS WEEK WITH THE TYPICALLY
WINDIER AREAS AROUND THE BIG ISLAND AND MAUI COUNTY...INCLUDING
THE KAIWI CHANNEL...EXPERIENCING GALE FORCE CONDITIONS. HAZARDOUS
WINDS AND SEAS ARE EXPECTED TO CONTINUE INTO THE WEEKEND.

PHZ116-119>121-123-124-241445-
/O.CON.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
333 PM HST WED NOV 23 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...EAST WINDS UP TO 35 KT. SEAS 10 TO 15 FT IN 
  THE CHANNELS AND SOUTH OF THE BIG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>115-117-118-122-241445-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161125T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
333 PM HST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
416 
WHHW70 PHFO 241335
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST THU NOV 24 2016


PHZ116-119>121-123-124-250245-
/O.EXT.PHFO.GL.W.0007.000000T0000Z-161126T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
335 AM HST THU NOV 24 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 10 TO 15 FT IN
  THE CHANNELS AND SOUTH OF THE BIG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>115-117-118-122-250245-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161126T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
335 AM HST THU NOV 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
923 
WHHW70 PHFO 250130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST THU NOV 24 2016


PHZ116-119>121-123-124-251430-
/O.CON.PHFO.GL.W.0007.000000T0000Z-161126T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 PM HST THU NOV 24 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 10 TO 15 FT IN 
  THE CHANNELS AND SOUTH OF THE BIG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>115-117-118-122-251430-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161126T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
330 PM HST THU NOV 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
097 
WHHW70 PHFO 251334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST FRI NOV 25 2016


PHZ116-260245-
/O.CAN.PHFO.GL.W.0007.000000T0000Z-161126T0400Z/
/O.EXB.PHFO.SC.Y.0061.000000T0000Z-161127T0400Z/
KAIWI CHANNEL-
334 AM HST FRI NOV 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ119>121-123-124-260245-
/O.EXT.PHFO.GL.W.0007.000000T0000Z-161127T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
334 AM HST FRI NOV 25 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 10 TO 15 FT IN 
  THE CHANNELS AND SOUTH OF THE BIG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>115-117-118-122-260245-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161127T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
334 AM HST FRI NOV 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
647 
WHHW70 PHFO 260134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST FRI NOV 25 2016

PHZ119>121-123-124-261445-
/O.CON.PHFO.GL.W.0007.000000T0000Z-161127T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
334 PM HST FRI NOV 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT IN THE
  CHANNELS AND SOUTH OF THE BIG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>118-122-261445-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161127T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
334 PM HST FRI NOV 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
535 
WHHW70 PHFO 261323
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST SAT NOV 26 2016

PHZ119>121-123-124-270230-
/O.CON.PHFO.GL.W.0007.000000T0000Z-161127T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
323 AM HST SAT NOV 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT IN THE
  CHANNELS AND SOUTH OF THE BIG ISLAND. GALE CONDITIONS ARE
  FORECAST TO END BY TONIGHT...BUT SMALL CRAFT ADVISORY CONDITIONS
  WILL PERSIST IN THESE AREAS THROUGH THE REMAINDER OF THE
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>118-122-270230-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161128T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
323 AM HST SAT NOV 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
945 
WHHW70 PHFO 270328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
528 PM HST SAT NOV 26 2016

PHZ119>121-123-124-271600-
/O.EXT.PHFO.GL.W.0007.000000T0000Z-161127T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
528 PM HST SAT NOV 26 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT IN THE
  CHANNELS AND SOUTH OF THE BIG ISLAND. GALE CONDITIONS ARE
  FORECAST TO END BY EARLY SUNDAY MORNING...BUT SMALL CRAFT
  ADVISORY CONDITIONS WILL PERSIST IN THESE AREAS THROUGH THE
  REMAINDER OF THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>118-122-271630-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161128T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
528 PM HST SAT NOV 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
449 
WHHW70 PHFO 271308
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
308 AM HST SUN NOV 27 2016

PHZ119>121-123-124-280215-
/O.CAN.PHFO.GL.W.0007.000000T0000Z-161127T1600Z/
/O.EXB.PHFO.SC.Y.0061.000000T0000Z-161129T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
308 AM HST SUN NOV 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113-114-116>118-122-280215-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161129T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
308 AM HST SUN NOV 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 10 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ112-115-280215-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161128T0400Z/
KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS-
308 AM HST SUN NOV 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 15 TO 20 KT. SEAS TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 21, 3:38 PM HST, 2 minutes earlier.

Area forecast discussion, Nov 21, 3:38 PM HST, 2 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
338 PM HST Mon Nov 21 2016

.SYNOPSIS...
A rather windy and wet trade wind weather pattern can be expected
over the next several days. Showers will tend to favor windward
and mauka areas but the winds will be sufficiently strong enough
to blow some showers over the leeward areas at times. Besides the
showery low clouds there will also be an abundant amount of high
clouds passing over the area causing sky's to be on the cloudy
side. A bit drier weather is expected toward the weekend but it
will still be on the breezy side.

&&

.DISCUSSION...
Strong high pressure building in north of the area will be responsible
for a rather breezy to locally windy trade wind weather pattern over
the next several days. This is the result of a tight pressure gradient
south of the high. Winds may become strong enough at times to require
a wind advisory over some locations especially over portions of
Maui County and The Big Island.

Moisture embedded in the trades will provide for passing showers
over windward and mauka areas with the trade winds sufficiently
strong enough to blow some showers over to leeward areas at times.
Models also indicate that there will be periods of high clouds
passing over the area from time to time causing sky conditions to
be a bit more cloudy than usual. Models indicate that a drier
airmass will move in from the east later in the week and on into
the weekend with shower activity expected to decrease.

&&

.AVIATION...
An area of increased low-level moisture lies near and just upstream
of all islands, and will continue to stream over the islands from
the E through at least tonight. This moisture will impact windward
areas with widespread MVFR VIS/CIG in -SHRA, with periods of IFR
VIS/CIG in +SHRA. The trade winds, which are expected to significantly
strengthen over the next 12-24 hours, will act to spread this moisture
to leeward areas of most islands, producing periods of MVFR conditions
there as well.

AIRMET SIERRA is likely to remain posted thorugh the night for
mountain obscuration over most islands, and AIRMET TANGO has been
issued for low-level turbulence to the S and W of island terrain.

&&

.MARINE...
A Gale Warning has been posted for the typically windy waters
around Maui County and The Big island with a Small Craft Advisory
posted for all other Hawaiian coastal waters. These conditions
will likely linger through the remainder of the week.

High surf can be expected along east facing shores this week due
to the strong trade winds with conditions being rather rough and
choppy at most locations.

Surf along most north and west facing shores will be lower than
average for this time of year as the strong high to our north
causes the storm track to be further north than normal. There will
be a series of small north and northwest swells this week but surf
heights will remain well below advisory levels.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Wednesday for Kauai Windward-
Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-South Big Island-Big Island North and East.

Small Craft Advisory until 6 AM HST Tuesday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

Gale Warning from 6 AM Tuesday to 6 PM HST Wednesday for Maalaea
Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-
Big Island Southeast Waters.

Small Craft Advisory until 6 PM HST Wednesday for Kauai
Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-Kaiwi
Channel-Maui County Windward Waters-Maui County Leeward Waters-
Big Island Windward Waters.

&&

Synopsis/Discussion/Marine...Burke
Aviation...Birchard

In the hours before

Local storm report, Nov 21, 1:44 PM HST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
144 PM HST MON NOV 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     DEBRIS FLOW      2 NW HAIKU              20.94N 156.35W
11/21/2016                   MAUI               HI   LAW ENFORCEMENT

            MAUI POLICE DEPARTMENT REPORTS THAT HANA HIGHWAY IS
            CLOSED IN BOTH DIRECTIONS NEAR MILE MARKER 8.5 DUE TO A
            LANDSLIDE

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:40 PM HSTSmall Craft AdvisoryHFO11 days
Nov 22, 3:28 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao5 days

Nearby

Gale Warnings in Hawaii, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.